MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with prior aortic stenosis sip surgical avr in 2017 at the (b)(6) va with a large perceval prosthesis· and tavr (evolute, unknown size) in (b)(6) 2019 at (b)(6) for prosthetic valve stenosis with a mild-moderate perivalvular leak, stable mild cardiomyopathy with normal lv dimensions.Biotronic dual chamber pacemaker for complete heart block after tavr, cad with very recent atherectomy/pci to mid lad, paf in nsr, iddm, cirrhosis, presbycusis, and other medical issues.Patient was evaluated initially for angina/dyspnea s/p lad atherectomy/pci last week and medical optimization which has been successful to resolve the symptoms.Patient's ef has been mildly depressed/stable since 2022 with no lv dilation, and no sign of infection of the valve complex.Patient is also newly anemic possibly from homolysis along with ams with unclear cause.There is no current indication for repeat valvular intervention, and surgery cannot be performed given the recent coronary intervention and the need for dapt.Reportedly, patient was evaluated a month ago by cardiology for chest pain, dyspnea, and dizziness.Tte showed ef 45-50%, lvidd 4.5/lvips 3.1, septal wall motion from pacing, mod-severe lvh~ mild rv systolic dysfunction, mild ms/mild to mod mr, prosthetic av mean gradient 21 mmhg with mild-mod pvl.An echo from bay pines in 2022 showed the same ef with no ai/as.Echo (b)(6) 2019 showed normal ef.Lhc (b)(6): severe heavily calcified mid lao and d1, mild circ and dominant rca.Av gradient 40 mmhg.Later cardiology made a correction (b)(6) 2025 °aorta (mmhg): 160/ so (incorrectly documented in lhc report, reviewed waveforms from cath lab and lv systolic (mmhg): 101.Edp (mmhg): 28 which would be consistent with no aortic valve stenosis.Patient underwent atherectomy/lithotripsy and pci to the mid lad with 3.0 x 28mm des (b)(6).In the following days patient reported ongoing chest pain.Ekgs paced and troponin 200s with flat trend.Patient had more angina, flash pulmonary edema, and htn episode.A repeat cath (b)(6) was patent, but lvedp 28mmhg.Another tte was stable.Patient was treated with diuresis and bp control with resolution of symptoms.Patient is going under tavr evaluation but there is no scheduled surgery yet.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Based on the manufacturer¿s clinical experience, considering that the device was being evaluated for tavr due to stenosis, it is possible that the root cause could be attributed to a structural valve deterioration of the device, which is a known inherent risk of the device.As reported in the scientific literature, structural valve deterioration is the major cause of failure of bioprosthetic heart valves and the principal underlying pathologic process is cuspal calcification.Calcification can also cause stenosis due to cuspal stiffening.Calcific deposits are usually localized to cuspal tissue (intrinsic calcification).It is possible that the patient¿s clinical history and risk factors may have contributed to the structural valve deterioration observed in this perceval valve.It should be noted that structural valve deterioration is listed as a possible adverse event in the perceval ifu.The event is, therefore, a known inherent risk of the device.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
buranby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key22536119
Report Number3004478276-2025-00157
Device Sequence Number20704927
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)190915
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2019
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Initial Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale